Ask an expert
Question

20 Jan 2013

Blood pressure Meds side effects
Recently a physician changed my BP meds (from Prexum Plus and Adco Bisocor) to Fortzaar.

Shortly after I started the Fortzaar, I started suffering severe anxiety and two panic attacks that landed me in ER.

Aside from that the meds (or the Lomanor I take at night) make my feet also swell, turn pink and itch at night.

I have reported these side-effects to the physician but he can only see me in three weeks. In the interim I have decided to half my dosage of the fortzaar as I cannot operate normally if I take the full dosage and feel that anxious all the time.
Is this ok? I really do not know what else to do as the side-effects interfere with my work and family life as I feel extremely on edge if I take the full dosage.

Been taking the Fortzaar for 45 days now.
Answer 16,094 views
Expert
Cardiologist
Cardiologist

01 Jan 0001

Dear PTAGuy

Thanks for your question. All drugs can cause side effects, but I have never heard of Fortzaar causing anxiety or panic attacks. Fortzaar is a combination of losartan, a drug which has remarkably few side effects, and hydrochlorothiazide, which is a diuretic and can cause side effects but is not known to case anxiety or panic attacks. I strongly suspect the anxiety and panic attacks are related to something other than Fortzaar.

On the other hand, Lomanor (amlodipine) is well known to cause ankle swelling.

I would stop Lomanor and ask your physician to prescribe something in its place. A similar drug which has less tendency to cause ankle swelling is Zanidip, (lercanidipine) which you may like to try instead of Lomanor

By all means stop the Fortzaar as well, and get your doctor to prescribe an alternative ARB-diuretic combination, but I do not think stopping Fortzaar will get rid of the anxiety and panic attacks.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9326 votes
No
67% - 18775 votes
Vote